Alert archive / Minnesota / Beach Hazards Statements in 2015
Beach Hazards Statement 7, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Sep 23, 2015, 7:00 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2015, 7:00 AM CDT (12:00 UTC)
- Expired
- Sep 23, 2015, 9:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 0.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936 WHUS43 KDLH 231200 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 700 AM CDT WED SEP 23 2015 MNZ037-WIZ001-240200- /O.NEW.KDLH.BH.S.0007.150923T1200Z-150924T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 700 AM CDT WED SEP 23 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
2 follow-up statements
040 WHUS43 KDLH 232041 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 341 PM CDT WED SEP 23 2015 MNZ037-WIZ001-240200- /O.CON.KDLH.BH.S.0007.000000T0000Z-150924T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 341 PM CDT WED SEP 23 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ MELDE
232 WHUS43 KDLH 240201 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 901 PM CDT WED SEP 23 2015 MNZ037-WIZ001-240315- /O.EXP.KDLH.BH.S.0007.000000T0000Z-150924T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 901 PM CDT WED SEP 23 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM CDT THIS EVENING... THE BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE AT 9 PM THIS EVENING. NORTHEAST WINDS WILL CONTINUE TO PRODUCE LARGE WAVES AND DANGEROUS SWIMMING CONDITIONS ON AREA BEACHES THROUGH THURSDAY MORNING. AN ADDITIONAL BEACH HAZARDS STATEMENT MAY BE NEEDED ON THURSDAY. INTERESTED INDIVIDUALS SHOULD KEEP UPDATED ON THE LATEST CONDITIONS ON THE BEACHES OF LAKE SUPERIOR. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 6:51 AM CDT, 9 minutes earlier.
Area forecast discussion, Sep 23, 6:51 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 651 AM CDT WED SEP 23 2015 .SHORT TERM...(TODAY THROUGH THURSDAY AFTERNOON) ISSUED AT 334 AM CDT WED SEP 23 2015 MAIN CONCERNS IN THE SHORT TERM ARE FOCUSED AROUND THE INCOMING SHOWERS AND STORMS TODAY AND THURSDAY WITH PERSISTENT RAIN LEADING TO THE POTENTIAL FOR LOCALIZED FLOODING IN SOME AREAS. ALSO FOCUSED ON THE GUSTY E/NE WINDS OFF LAKE SUPERIOR TODAY AND TONIGHT KEEPING CONDITIONS MUCH COOLER AND MORE AUTUMN-LIKE AROUND THE TWIN PORTS. THE RAIN IS EXPECTED TO DEVELOP AND SPREAD SW TO NE ACROSS THE NORTHLAND TODAY WITH THUNDERSTORMS EMBEDDED WITHIN THE PRECIP SHEILD. THE LARGE-SCALE FORCING WITH THIS SYSTEM WILL BE FAIRLY WEAK AS THE JET STREAM REMAINS NORTH OF THE INTERNATIONAL BORDER. THE COMBINATION OF SLOW STORM MOTION AND A LARGE PUSH OF DEEP LAYER MOISTURE FROM THE GULF OF MEXICO...PWATS AROUND 1.5 INCHES...ACROSS THE UPPER MIDWEST WILL ALLOW FOR A LONG- DURATION HEAVY RAINFALL EVENT TODAY AND TOMORROW. SCATTERED THUNDERSTORMS WITHIN THE SYSTEM WILL ALSO CONTRIBUTE TO THE THREAT FOR LOCALIZED FLOODING. HOWEVER...SINCE CONVECTIVE PARAMETERS WILL BE WEAK TO VERY MARGINAL AND THE RAINFALL IS EXPECTED OVER A RELATIVELY LONG PERIOD OF TIME AND SURFACE/GROUND CONDITIONS ARE STILL ON THE DRIER END OF THE SPECTRUM AND CAPABLE OF ABSORBING MOST OF THE RAIN EFFICIENTLY ENOUGH TO KEEP UP WITH THE PRECIP...NOT EXPECTING WIDESPREAD FLOODING CONCERNS. THE REGULAR NASCENCE FLOODING CAN BE EXPECTED IN THE USUAL LOCATIONS. THE BULK OF THIS RAIN WILL FORM ALONG A NEWD EXTENSION OF AN INVERTED TROUGH FROM THE SRN PLAINS THROUGH SD/NEB/MINNESOTA. AS THIS SYSTEM APPROACHES...HIGH PRESSURE WILL BUILD OVER S/ERN ONTARIO AND ACT TO CREATE A LOCALIZED PRESSURE GRADIENT ACROSS WRN LAKE SUPERIOR. THIS GRADIENT WILL ALLOW FOR A STRONG E/NE WIND TO DEVELOP THIS MORNING AND INTO THE AFTERNOON...AND LAST THROUGH TONIGHT. THIS WIND WILL KEEP CONDITIONS MUCH COOLER AROUND THE TWIN PORTS AND THE NORTH SHORE TODAY. HIGHS WILL ONLY TOP OUT IN THE 50S...WITH 60S FURTHER INLAND. TEMPERATURES WILL REMAIN NEARLY STATIONARY TONIGHT AS CLOUD COVER PERSISTS WITH THE WIDESPREAD RAIN AND SCATTERED STORMS POSSIBLE. THE SYSTEM BEGINS TO FALL APART THROUGH THE DAY TOMORROW AS THE UPPER TROUGH ARRIVES AND STARTS TO KICK THE ENTIRE SYSTEM EWD. MORNING RAIN WILL BREAK UP INTO SCATTERED SHOWERS IN THE AFTERNOON ON THURSDAY WITH TEMPERATURES REBOUNDING BACK INTO THE 60S AND LOWER 70S. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 334 AM CDT WED SEP 23 2015 THE SHORTWAVE THAT WILL HAVE BROUGHT ALL THE RAIN TO THE NORTHLAND THROUGH THURSDAY WILL GRADUALLY MOVE OUT OF THE REGION THURSDAY NIGHT AND FRIDAY. STRONG UPPER LEVEL RIDGING WILL PREVAIL ACROSS THE AREA THROUGH THE END OF THE WEEK AND INTO SATURDAY...WITH A PATTERN MORE REMINISCENT OF SUMMER. HEIGHTS WILL LATER SUNDAY AND MONDAY...AS AN UPPER LEVEL SHORTWAVE AND A COLD FRONT DROP ACROSS THE NORTHLAND. THERE IS SOME DIFFERENCE IN THE MAGNITUDE OF THE TROUGH AND THE COLD FRONT...WITH THE ECMWF INDICATING A STRONGER COLD FRONTAL PASSAGE LATER SUNDAY AND SUNDAY NIGHT. THE GFS INDICATES A LESS AMPLIFIED UPPER LEVEL TROUGH DURING THAT TIME FRAME...BUT CATCHES UP BY MONDAY AND TUESDAY TO SOME EXTENT. OVERALL THE TREND WILL BE FOR AN UNSEASONABLY WARM AND DRY WEEKEND...FOLLOWED BY SOMEWHAT OF A COOL DOWN EARLY NEXT WEEK. LOOKING AHEAD BEYOND THAT...THE GFS AND ECMWF BOTH INDICATE A MASSIVE RIDGE DEVELOPING IN THE WEST AND CENTRAL DURING THE LATTER PART OF THE WORK WEEK. HIGHS FROM FRIDAY INTO MONDAY ARE EXPECTED TO BE IN THE 70S FOR THE MOST PART. TEMPERATURES WILL THEN COOL INTO THE 60S FOR DAYTIME HIGHS ON TUESDAY AND WEDNESDAY OF NEXT WEEK. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE 40S AND 50S. FRIDAY AND SATURDAY SHOULD BE DRY AND WARM...WITH SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY INTO THE FIRST PART OF THE WORK WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 648 AM CDT WED SEP 23 2015 SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE NORTHLAND TODAY...AS A LOW PRESSURE SYSTEM AND UPPER LEVEL WAVE MOVE THROUGH THE REGION. CLOUD HEIGHTS WILL GRADUALLY LOWER TODAY INTO THE MVFR AND EVEN IFR/LIFR RANGE THIS AFTERNOON AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... DLH 55 52 64 53 / 80 80 70 10 INL 59 49 63 51 / 30 60 40 20 BRD 61 55 71 54 / 80 70 50 10 HYR 66 57 70 52 / 60 70 50 10 ASX 61 56 68 51 / 70 70 50 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THURSDAY FOR LSZ121-140>148. && SHORT TERM...TENTINGER LONG TERM...DAP AVIATION...DAP
Hazardous weather outlook, Sep 23, 3:54 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 354 AM CDT WED SEP 23 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 354 AM CDT WED SEP 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE NORTHLAND TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...HEAVY RAIN WILL BE POSSIBLE AND MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY THURSDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE SUNDAY THROUGH TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 354 AM CDT WED SEP 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS WILL DEVELOP TODAY AND REMAIN STRONG THROUGH TONIGHT. WAVES WILL BUILD ACROSS WESTERN LAKE SUPERIOR AND CAUSE HAZARDOUS MARINE CONDITIONS. A SMALL CRAFT ADVISORY IS IN EFFECT. CHECK THE LATEST MARINE FORECAST FOR DETAILS. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK...SUNDAY NIGHT THROUGH TUESDAY. SEVERE WEATHER IS NOT ANTICIPATED. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Sep 23, 6:43 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
643 AM CDT WED SEP 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 4 E AKELEY 46.99N 94.65W
09/23/2015 E0.25 INCH CASS MN TRAINED SPOTTER
5 MINUTES IN DURATION
&&
SGOHDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 10:39 AM CDT | Areal Flood Advisory | DLH | Douglas | 3 hr |
| Sep 23, 2:54 PM CDT | Areal Flood Advisory | DLH | Bayfield, Douglas | 6 hr |
| Sep 23, 4:02 AM CDT | Small Craft Advisory | DLH | 36 hr | |
| Sep 23, 3:56 PM CDT | Areal Flood Advisory | DLH | Carlton, Lake, Saint Louis | 6 hr |
| Sep 23, 5:37 PM CDT | Areal Flood Advisory | DLH | Pine | 6 hr |
Nearby
Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.